MAUDE Adverse Event Report: ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED SCINTILLANT SURGICAL LIGHT; SURGICAL LAMP

ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED SCINTILLANT SURGICAL LIGHT; SURGICAL LAMP
Model Number 2762-01-0003
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The light could not be requested back because the manufacturer does not accept back contaminated devices for evaluation.Follow up questions were asked to the complainant to clarify what part of the light was detached and if there were any photographs.The response received did not provide photographs or any additional information.The dhr was reviewed for lot 11702.No indications leading to an insecure lens were found.Without pictures or a device to examine it is not possible to determine the exact cause of lens dislodgement.It should also not be possible to reattach a lens once disconnected.During assembly, the lens is secured to the stainless steel tube in a manual hand fixture for swaging.This step is 100% visually inspected.It is not possible for this lens to be disconnected from the device without excessive force.Warning #4 in the ifu states that "excessive force on the wires and light tips could cause the device to malfunction.Care should be taken when handling the device and manipulating the tips into the desired locations." in previous events where the lens was detached for this product, and pictures or a returned product was evaluated, there were signs of excessive force and misuse of the surgical light.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via the distributor regarding a patient having microdiscectomy for unknown indication.It was reported that the tip of the light source fell off.There were no patient symptoms reported.There were no further complications reported regarding the event.

Brand Name
SCINTILLANT SURGICAL LIGHT
Common Device Name
SURGICAL LAMP
Manufacturer (Section D)
ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED
85 industrial drive
phillipsburg NJ 08865
Manufacturer Contact
eric tarnowski
85 industrial drive
phillipsburg, NJ 08865
9083299123
MDR Report Key17119404
Report Number3005977121-2023-00001
Device Sequence Number6574669
Product Code FTD
UDI-Device Identifier10865082000143
UDI-Public10865082000143
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model Number2762-01-0003
Device Catalogue Number2762-01-0003
Device Lot Number11702
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown